Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 198, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Oct 22, 2009, 8:11 PM CDT for Lewis County, Missouri. It took effect at Oct 22, 2009, 9:25 PM CDT. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2009, 8:11 PM CDT (01:11 UTC)
- In effect from
- Oct 22, 2009, 9:25 PM CDT
- Expired
- Oct 25, 2009, 8:13 AM CDT
- In force
- 59 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fabius River near Ewing (EWNM7). The gauge peaked at 15.79 ft at Oct 24, 2009, 5:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 22, 7:22 PM CDT, 49 minutes earlier.
Area forecast discussion, Oct 22, 7:22 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 722 PM CDT THU OCT 22 2009 .DISCUSSION... /438 PM CDT THU OCT 22 2009/ ...SYNOPSIS... LONG WAVE PATTERN FEATURES RIDGING OVER BOTH THE PACIFIC AND ATLANTIC OCEANS WITH A BROAD TROF OVER THE CENTRAL CONUS. A CLOSED LOW OVER KS WILL OPEN AS IT LIFTS NE. AT THE SURFACE...SURFACE LOW OVER WESTERN MO HAS A WARM FRONT EXTENDING NE THROUGH NORTHERN MO INTO NORTHERN IN AND A COLD FRONT SOUTHWARD INTO EASTERN TX. A SECONDARY AREA OF LOW PRESSURE IS STRENGHTING ALONG THE COLD FRONT IN SW AR. ...SHORT TERM (TONIGHT THRU SUNDAY)... MODELS IN GOOD AGREEMENT ON PROGRESSION OF CURRENT SYSTEM. NORTHERN SURFACE LOW WILL WEAKEN AS THE LOW OVER AR BECOMES DOMINANT OVERNIGHT. SYSTEM HAS PLENTY OF MOISTURE TO WORK WITH AS REMNANTS OF RICK ARE CONTRIBUTING TO THE PRECIP OVER AR THIS AFTERNOON. 30 KT LLJ CONTINUES TO THE EAST OF SURFACE LOW OVERNIGHT. SURFACE LOW TO MOVE TO SOUTHERN IL BY 12Z...SO PRECIP SHOULD CONTINUE ALL NIGHT EAST OF THE STL METRO. OVER CENTRAL MO...AREA SHOULD GET DRY SLOTTED WITH LOW CLOUDS AND DRIZZLE OVERNIGHT. LOW LEVEL MOISTURE HANGS AROUND THROUGH SATURDAY WITH A COUPLE OF IMPULSES THAT MAY PRODUCE SOME ADDITIONAL LIGHT QPF. LOW CONTINUES TO PULL NE ON FRIDAY...BUT BROAD CYCLONIC FLOW WILL KEEP A CHANCE OF PRECIP ACROSS MAINLY THE NORTHERN CWA UNTIL THE TROF PASSES ON SATURDAY. ADDITIONAL SHORT WAVE TO AFFECT THE AREA FRIDAY NIGHT AND DRAG A WEAK COLD FRONT THROUGH WITH LIGHT PRECIP IN RESPONSE. MAIN FOCUS FOR MEASURABLE PRECIP WILL BE NORTH AND NORTHEAST OF THE STL METRO. WENT ON THE COOLER SIDE OF GUIDANCE WITH PLENTY OF CLOUDS AND EXPECTED PRECIP. ...LONG TERM (SUNDAY NIGHT THUR THURSDAY)... UNSETTLED PATTERN CONTINUES WITH PLENTY OF CLOUDS AND ADDITIONAL CHANCES FOR PRECIP. OVERALL LONG WAVE PATTERN TO HOLD THROUGH THE PERIOD WITH A BROAD TROF OVER THE CENTRAL US WITH A SERIES OF SHORT WAVES. THE FIRST AFFECTS THE REGION LATE SUNDAY INTO MONDAY. MODELS VARY ON STRENGTH OF THE SYSTEM...BUT SHOULD BE ENOUGH FORCING TO GENERATE AT LEAST LIGHT SHOWERS. ANOTHER SHORT BREAK MONDAY NIGHT BEFORE THE NEXT SYSTEM BEGINS TO ENCROACH THE AREA ON TUESDAY. AS THE AREA TRANSITIONS TO SW FLOW ALOFT...AN EXTENDED PERIOD OF UNSETTLED WEATHER BEGINS. ONLY HAVE MENTIONABLE POPS THRU WEDNESDAY...BUT MODELS HINT AT SEVERAL PERIODS OF PRECIP THRU THE END OF THE WEEK. DID NOT FEEL CONFIDENT ENOUGH ATTM TO INCLUDE ANY POPS FURTHER OUT. AS IN THE SHORT TERM...LONG WAVE TROUGH WILL COUPLE WITH CLOUDS AND PRECIP TO KEEP TEMPS ON THE COOL SIDE. TUESDAY LOOKS TO BE THE WARMEST DAY OF THE WEEK AS RETURN SOUTHERLY FLOW BRINGS IN WARM MOIST AIR FROM THE GULF. MILLER && .AVIATION... /637 PM CDT THU OCT 22 2009/ FOR THE 00Z TAFS...LOW PRES CNTR INVOF COU WILL CONTINUE LIFTING NEWD TONIGHT WITH -RA ENDING FM W TO E. LIFR/IFR CIGS WILL PERSIST OVERNIGHT BEFORE LIFTING TO MVFR BY FRI AFTN. PRESENCE OF AMPLE LL MOISTURE AND CYCLONIC FLOW IN WAKE OF DEPARTING LOW PRES SYS SUGGEST MVFR CIGS WILL PERSIST THROUGH THE END OF THE TAF PD AND THIS IS SUPPORTED BY MODEL RH PROGS AND SREF CIG PROBABILITIES. N-S ORIENTED CDFNT LOCATED FM CNTRL MO INTO AR AT 00Z WILL CONTINUE MOVING EWD TONIGHT WITH WINDS SHIFTING FM SELY TO WLY AFTER FROPA. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 22, 4:02 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 402 PM CDT THU OCT 22 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 402 PM CDT THU OCT 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT LOCALLY HEAVY RAINFALL IS POSSIBLE OVERNIGHT ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY PRECIPITATION REPORTS TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 MILLER
In the hours before
Local storm report, Oct 22, 7:16 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
716 PM CDT THU OCT 22 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0640 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
10/22/2009 BOONE MO LAW ENFORCEMENT
BLACKFOOT ROAD CLOSED DUE TO SEVERAL INCHES OF FLOWING
WATER. 7400 BLOCK OF BASS LANE CLOSED DUE TO SEVERAL
INCHES OF WATER. MOUNT ZION CHAPEL ROAD CLOSED DUE TO
SEVERAL INCHES OF WATER ON ROAD.
&&
EVENT NUMBER LSX0900260
TESLocal storm report, Oct 22, 7:22 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
722 PM CDT THU OCT 22 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0640 PM FLASH FLOOD 4 W KINGDOM CITY 38.95N 92.01W
10/22/2009 CALLAWAY MO LAW ENFORCEMENT
COUNTY ROADS 223 AND 221 CLOSED DUE TO FLOODING. WATER
DEPTH UNKNOWN.
&&
EVENT NUMBER LSX0900261
TESLocal storm report, Oct 22, 7:23 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
723 PM CDT THU OCT 22 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0640 PM FLASH FLOOD PARIS 39.48N 92.00W
10/22/2009 MONROE MO LAW ENFORCEMENT
EAST LOCUST ROAD CLOSED DUE TO FLOODING. WATER DEPTH
UNKNOWN.
&&
EVENT NUMBER LSX0900262
TESLocal storm report, Oct 22, 7:24 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
724 PM CDT THU OCT 22 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN WILLIAMSBURG 38.92N 91.70W
10/22/2009 M1.94 INCH CALLAWAY MO AWOS
RAINFALL SINCE MIDNIGHT LOCAL STANDARD TIME.
&&
EVENT NUMBER LSX0900263
TESLocal storm report, Oct 22, 7:25 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
725 PM CDT THU OCT 22 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN VANDALIA 39.31N 91.49W
10/22/2009 M1.24 INCH AUDRAIN MO AWOS
RAINFALL SINCE MIDNIGHT LOCAL STANDARD TIME.
&&
EVENT NUMBER LSX0900264
TESLocal storm report, Oct 22, 7:27 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
727 PM CDT THU OCT 22 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN 6 N ASHLAND 38.86N 92.26W
10/22/2009 M1.16 INCH BOONE MO AWOS
RAINFALL SINCE MIDNIGHT LOCAL STANDARD TIME
&&
EVENT NUMBER LSX0900265
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 9:01 PM CDT | River Flood Warning | LSX | Marion | 59 hr |
| Oct 22, 9:01 PM CDT | River Flood Warning | LSX | Marion | 18 hr |
| Oct 22, 10:06 PM CDT | Areal Flood Advisory | LSX | Crawford, Franklin, Iron, Jefferson, Madison, Reynolds and 6 more | 5 hr |
| Oct 22, 11:05 PM CDT | Flash Flood Warning | LSX | Saint Louis | 6 hr |
| Oct 23, 12:57 AM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Knox, Moniteau and 2 more | 9 hr |
| Oct 23, 5:06 AM CDT | Areal Flood Warning | LSX | Saint Louis | 5 hr |
| Oct 23, 5:54 AM CDT | River Flood Warning | LSX | Reynolds | 26 hr |
| Oct 23, 7:21 AM CDT | River Flood Warning | LSX | Lincoln | 25 hr |
| Oct 23, 9:51 AM CDT | River Flood Warning | LSX | Jefferson | 25 hr |
| Oct 23, 10:02 AM CDT | Areal Flood Warning | LSX | Knox, Monroe, Shelby | 24 hr |
| Oct 23, 10:07 AM CDT | Areal Flood Warning | LSX | Boone | 6 hr |
| Oct 23, 10:13 AM CDT | Areal Flood Warning | LSX | Saint Louis | 24 hr |
| Oct 23, 11:49 AM CDT | River Flood Warning | LSX | Cole | 9 hr |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.